Advanced Search
Article Contents
Article Contents

The Riemann solver for traffic flow at an intersection with buffer of vanishing size

The first author was partially supported by NSF, with grant DMS-1411786: "Hyperbolic Conservation Laws and Applications".
Abstract Full Text(HTML) Figure(5) Related Papers Cited by
  • The paper examines the model of traffic flow at an intersection introduced in [2], containing a buffer with limited size. As the size of the buffer approaches zero, it is proved that the solution of the Riemann problem with buffer converges to a self-similar solution described by a specific Limit Riemann Solver (LRS). Remarkably, this new Riemann Solver depends Lipschitz continuously on all parameters.

    Mathematics Subject Classification: Primary: 35L65, 90B20; Secondary: 35R02.


    \begin{equation} \\ \end{equation}
  • 加载中
  • Figure 1.  The flux $f_k$ as a function of the density $\rho$, along the $k$-th road

    Figure 2.  Constructing the solution of the the Riemann problem, according to the limit Riemann solver (LRS), with two incoming and two outgoing roads. The vector $\mathbf{f}=(\bar f_1,\bar f_2)$ of incoming fluxes is the largest point on the curve $\gamma$ that satisfies the two constraints $\sum_{i\in\mathcal{I}} \gamma_i(s) \theta_{ij}\leq \omega_j$, $j\in\mathcal{O}$

    Figure 3.  Left: an incoming road which is initially free. For $t_1<t<t_2$ part of the road is congested (shaded area). Right: an outgoing road which is initially congested. For $0<t<t_3$ part of the road is free (shaded area). In both cases, a shock marks the boundary between the free and the congested region

    Figure 4.  The two cases in the proof of Theorem 2.3. Left: none of the outgoing roads provides a restriction on the fluxes of the incoming roads. The queues are zero. Right: one of the outgoing roads is congested and restricts the maximum flux through the node

    Figure 5.  A case with three incoming roads. For large times, the first two roads become free, while the third road remains congested

  • [1] A. BressanS. CanicM. GaravelloM. Herty and B. Piccoli, Flow on networks: Recent results and perspectives, EMS Surv. Math. Sci., 1 (2014), 47-111.  doi: 10.4171/EMSS/2.
    [2] A. Bressan and K. Nguyen, Conservation law models for traffic flow on a network of roads, Netw. Heter. Media, 10 (2015), 255-293.  doi: 10.3934/nhm.2015.10.255.
    [3] A. Bressan and F. Yu, Continuous Riemann solvers for traffic flow at a junction, Discr. Cont. Dyn. Syst., 35 (2015), 4149-4171.  doi: 10.3934/dcds.2015.35.4149.
    [4] G. M. CocliteM. Garavello and B. Piccoli, Traffic flow on a road network, SIAM J. Math. Anal., 36 (2005), 1862-1886.  doi: 10.1137/S0036141004402683.
    [5] M. Garavello, Conservation laws at a node, in Nonlinear Conservation Laws and Applications (eds A. Bressan, G. Q. Chen, M. Lewicka), The IMA Volumes in Mathematics and its Applications 153 (2011), 293-302. doi: 10.1007/978-1-4419-9554-4_15.
    [6] M. Garavello and B. Piccoli, Traffic Flow on Networks. Conservation Laws Models, AIMS Series on Applied Mathematics, Springfield, Mo., 2006.
    [7] M. Garavello and B. Piccoli, Conservation laws on complex networks, Ann. Inst. H. Poincaré, 26 (2009), 1925-1951.  doi: 10.1016/j.anihpc.2009.04.001.
    [8] M. HertyJ. P. Lebacque and S. Moutari, A novel model for intersections of vehicular traffic flow, Netw. Heterog. Media, 4 (2009), 813-826.  doi: 10.3934/nhm.2009.4.813.
    [9] H. Holden and N. H. Risebro, A mathematical model of traffic flow on a network of unidirectional roads, SIAM J. Math. Anal., 26 (1995), 999-1017.  doi: 10.1137/S0036141093243289.
    [10] C. ImbertR. Monneau and H. Zidani, A Hamilton-Jacobi approach to junction problems and application to traffic flows, ESAIM-COCV, 19 (2013), 129-166.  doi: 10.1051/cocv/2012002.
    [11] P. Le Floch, Explicit formula for scalar non-linear conservation laws with boundary condition, Math. Methods Appl. Sciences, 10 (1988), 265-287.  doi: 10.1002/mma.1670100305.
    [12] M. Lighthill and G. Whitham, On kinematic waves. Ⅱ. A theory of traffic flow on long crowded roads, Proceedings of the Royal Society of London: Series A, 229 (1955), 317-345.  doi: 10.1098/rspa.1955.0089.
    [13] P. I. Richards, Shock waves on the highway, Oper. Res., 4 (1956), 42-51.  doi: 10.1287/opre.4.1.42.
  • 加载中



Article Metrics

HTML views(127) PDF downloads(131) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint